State complexity of basic operations on suffix-free regular languages

Yo Sub Han, Kai Salomaa

Research output: Chapter in Book/Report/Conference proceedingConference contribution

7 Citations (Scopus)

Abstract

We investigate the state complexity of basic operations for suffix-free regular languages. The state complexity of an operation for regular languages is the number of states that are necessary and sufficient in the worst-case for the minimal deterministic finite-state automaton that accepts the language obtained from the operation. We establish the precise state complexity of catenation, Kleene star, reversal and the Boolean operations for suffix-free regular languages.

Original languageEnglish
Title of host publicationMathematical Foundations of Computer Science 2007 - 32nd International Symposium, MFCS 2007, Proceedings
PublisherSpringer Verlag
Pages501-512
Number of pages12
ISBN (Print)9783540744559
DOIs
Publication statusPublished - 2007
Event32nd International Symposium on Mathematical Foundations of Computer Science, MFCS 2007 - Cesky Krumlov, Czech Republic
Duration: 2007 Aug 262007 Aug 31

Publication series

NameLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Volume4708 LNCS
ISSN (Print)0302-9743
ISSN (Electronic)1611-3349

Other

Other32nd International Symposium on Mathematical Foundations of Computer Science, MFCS 2007
CountryCzech Republic
CityCesky Krumlov
Period07/8/2607/8/31

Bibliographical note

Funding Information:
Han was supported by the IT R&D program of MKE/IITA 2008-S-024-01 and Salomaa was supported by the Natural Sciences and Engineering Research Council of Canada Grant OGP0147224.

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Computer Science(all)

Fingerprint Dive into the research topics of 'State complexity of basic operations on suffix-free regular languages'. Together they form a unique fingerprint.

Cite this